Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 7, 2001, 6:45 PM MDT for San Miguel County, New Mexico. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 7, 2001, 6:45 PM MDT (00:45 UTC)
- Expired
- Jun 7, 2001, 7:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Miguel County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:45 PM MDT | Hail 0.75 | Conchas Dam, NM | |
| Jun 7, 6:52 PM MDT | Thunderstorm Wind 60 E | Conchas Dam, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS55 KABQ 080046
SVRABQ
NMC047-080145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT THU JUN 7 2001
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 745 PM MDT
* AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CONCHAS...OR ABOUT 32 MILES NORTHWEST OF
TUCUMCARI...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES SOUTH OF CONCHAS AT 650 PM MDT
AT 644 PM MDT...A SPOTTER REPORTED DIME SIZE HAIL AT CONCHAS DAM.
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3547 10430 3530 10437 3518 10405 3530 10380
3549 10381What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:20 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 7, 4:20 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 420 PM MDT THU JUN 7 2001...CORRECTED TUC POP 1ST PD SACS...SANGRES...JEMEZ HAVE ALREADY BOILED OVER AS OF 100 PM. LOOKING OUT THE WINDOW...CLOUDS ARE BUILDING OVER THE SANDIAS ALSO. TSTRMS OVER SACS WILL DRIFT WESTWARD WHILE TSTMS OVER SANGRES WILL DRIFT OUT INTO PLAINS. DUE TO LACK OF SHEAR...DON'T EXPECT ANYTHING TO HOLD TOGETHER LONG...JUST SEND OUT OUTFLOW BOUNDARIES AND KICK OFF MORE TSTMS. GIVEN THE JUICY DEWPTS IN THE PLAINS WITH AN INCH PLUS OF PRECIPITABLE WATER...A COUPLE THSND JOULES OF CAPE AND A MESS OF OUTFLOW BOUNDARIES...EXPECT TSTMS TO GO WELL INTO THE NIGHTTIME HOURS OVER THE EAST WITH LOCALLY HEAVY RAINFALL POSSIBLE. WHETHER OR NOT TO GO WITH A FLASH FLOOD WATCH FOR THE EAST TONIGHT WILL BE A LAST MINUTE DECISION. BIGGEST DEPARTURE FROM GUIDANCE WILL BE IN THE EAST FOR TONIGHT. TSTMS MOVING WESTWARD INTO SOUTHWEST NEW MEXICO THIS EVENING WILL HELP SPREAD MOISTURE INTO THE WESTCENTRAL AND NORTHWEST FOR TOMMORROW. ALSO EXPECT SOME EAST WINDS IN THE CENTRAL VALLEYS TONIGHT DUE TO MULTITUDE OF THUNDERSTORMS IN THE EAST TONIGHT. THIS WILL IMPORT SUBSTANTIAL MOISTURE INTO THE CENTRAL VALLEYS. MOS GUIDANCE COVERS THIS WITH 30-40 PCT POPS IN ABQ FRIDAY. WILL ADD A MENTION OF TSTMS TO THE FCST FOR SUNDAY. BY MONDAY... ENOUGH WESTERLY WINDS TO MIX MOISTURE OUT. THEN A BACKDOOR FRONT DROPS IN FOR TUESDAY AND WEDNESDAY. WITH THE WESTERLIES FCST TO BE WELL OFF TO THE NORTH NEXT THURSDAY...WILL KEEP IN MENTION OF TSTMS. JWS ABQ BB 065/088 065/088 064 46233 SAF BB 058/083 058/083 057 46243 TCC BB 064/087 062/086 062 46425 .AvBQ...NONE.
In the hours before
Local storm report, Jun 7, 4:55 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
455 PM MDT THU JUN 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 9 W LAMY NM .88 INCH HAIL
06/07/01 SANTA FE REPORTED BY SPOTTERS
0420 PM 5 NW LAMY NM .75 INCH HAIL
06/07/01 SANTA FE REPORTED BY SPOTTERS
MSWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 54 min |
| Jun 7, 7:33 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 57 min |
| Jun 8, 2:52 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.